MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR ACUMEN IQ SENSOR; ADJUNCTIVE PREDICTIVE CARDIOVASCULAR INDICATOR

EDWARDS LIFESCIENCES DR ACUMEN IQ SENSOR; ADJUNCTIVE PREDICTIVE CARDIOVASCULAR INDICATOR
Model Number AIQS85
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Shock (2072)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded at the facility.Without the return of the product, it is not possible to determine if damages or defects exist on the product, nor can any manufacturing nonconformance, failure mode, root cause, or potential contributing factors be identified.No actions will be taken at this time.A device history record review was completed and documented that the device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that an acumen aiqs85 was displaying inaccurate values as compared to the swan-ganz catheter placed on post-op day - pod 4.During the or procedure, the patient had instability and was unreactive to anti-hypotensive meds per the acumen iq readings.Throughout the course of 3 days post-op, the patient parameters continued to indicate vasoplegic shock and was treated with multiple types of anti-hypotensive meds.An echo showed that the ejection fraction had gone from 40 percent in the or to 28 percent.Pod 4, the patient was reintubated and a swan-ganz catheter was placed through the introducer.Per the swan-ganz catheter and verified by fick calculation, the parameters indicated the patient was in cardiogenic shock.The most recent update reported that the patient is in the icu with a balloon pump.Troubleshooting was not done as no problem was recognized until the swan-ganz catheter was placed.When the swan was placed, the acumen was no longer utilized.The patent required cardiac catheterization, reintubation, and extubation.The surgeon stated in conversation with the sales representative that once the patient started to decompensate after pod 1, a swan-ganz should have been inserted at that time.The surgeon has noted improved patient outcomes and decreased length of stay since they began using acumen iq on his patients.The device is not available for return.

Brand Name
ACUMEN IQ SENSOR
Common Device Name
ADJUNCTIVE PREDICTIVE CARDIOVASCULAR INDICATOR
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
DR 
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
DR  
Manufacturer Contact
katheryn richards
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key18485476
Report Number2015691-2024-00253
Device Sequence Number2820695
Product Code QAQ
UDI-Device Identifier00690103200942
UDI-Public(01)00690103200942(17)250912(11)230913(10)65311182
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model NumberAIQS85
Device Lot Number65311182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexUnknown
Patient Weight89 KG